How we can hijack the media, in four easy lessons
Love it, hate it, good story, bad story... the media are going to keep reporting on ME/CFS no matter what. But isn’t it time that we saw that coverage as an opportunity?
Discuss the article on the Forums.

Reaction to sublingual methyl b12

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by retireddpm, Oct 30, 2010.

  1. retireddpm


    Have read on some threads that we only have a spike if symptoms when taking methyl b12 if we are deficient. Would appreciate any thoughts on this topic as I think I have an increase of sensory symptoms of tinnitus, tongue tingling, and pins and needles feeling in feet, legs and wrist, hands after taking methyl b12. I was deficient and the b12 level is now up but I do also realize neurological healing can take time.

  2. richvank

    richvank Senior Member

    Hi, retireddpm.

    B12 by itself can be beneficial in CFS. High doses of it for CFS treatment were pioneered by Drs. Cheney and Lapp several years ago, and it has been helpful to many PWCs.

    Most PWCs do not actually have a true B12 deficiency, in my experience. Instead, they have a functional B12 deficiency because there is not enough glutathione present in the cells to protect the B12 from reaction with toxins during its conversion to its coenzyme forms. This functional deficiency has resulted in a partial block in the methylation cycle and draining of folate metabolites from the cells via the "methyl trap" mechanism.
    This combination results in a vicious circle mechanism, which is what causes CFS to be a chronic condition.

    B12 by itself will usually not lift the partial methylation cycle block in CFS, based on my experience in researching CFS and its treatment for the past 14 years, because of the methyl trap mechanism that has drained folates from the cells in response to this partial block. To lift this block, chemically reduced forms of folate must be taken together with high-dose B12. There are various protocols that combine B12 and folate. If you want to find out more about this. please see and click on CFS/M.E. and then on my name.

    Best regards,

  3. curry

    curry Senior Member


    It happened to me the same. I am also vit B12 deficient, and been taking methylb sublingual and hydroxocobalamin as injections.
    After a while taking the supplements I felt nauseous and a tingling sensation - I suspect it to be a sign of overdose/the liver can't handle such high doses, cause as I've stopped to take the vit b12 for two weeks the symptoms disappeared.
    I gradually then started to take again vit b12 in lower doses, and now when I feel the nausea is coming back I'll take some further time out...

See more popular forum discussions.

Share This Page